Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 6, NWS Pueblo, CO

March 4, 2022Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 4, 2022, 2:18 PM MST for Baca County, Las Animas County, Colorado. It took effect at Mar 5, 2022, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2022, 2:18 PM MST (21:18 UTC)
In effect from
Mar 5, 2022, 10:00 AM MST
Expired
Mar 5, 2022, 5:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWUS85 KPUB 042118
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
218 PM MST Fri Mar 4 2022

...A Red Flag Warning remains in effect until 8 PM MST this evening
for gusty winds and low relative humidity for Fire Weather Zones 
226 through 237, which includes all of the southeast plains...

...A Red Flag Warning has been issued from 10 AM to 5 PM Saturday
for gusty winds and low relative humidity for fire weather zones 
230, 233, and 237, which includes Las Animas and Baca Counties...

COZ230-233-237-051330-
/O.UPG.KPUB.FW.A.0005.220305T1700Z-220306T0100Z/
/O.NEW.KPUB.FW.W.0006.220305T1700Z-220306T0000Z/
/O.CON.KPUB.FW.W.0005.000000T0000Z-220305T0300Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
218 PM MST Fri Mar 4 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR FIRE WEATHER ZONES 230...233 AND 237...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SATURDAY FOR
FIRE WEATHER ZONES 230...233 AND 237...

The National Weather Service in Pueblo continues a Red Flag Warning
through 8 PM tonight and has issued a Red Flag Warning for Saturday
from 10 AM to 5 PM. The Fire Weather Watch for Saturday is no longer
in effect.

* Affected Area...Fire Weather Zones 230...233 and 237.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Gusty west winds will continue across the southern tier
  of Colorado through the early evening, with winds diminishing
  through late evening. Gusty west winds are expected to pick up 
  again Saturday morning and continue through the afternoon. 

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>229-231-232-234>236-050300-
/O.CON.KPUB.FW.W.0005.000000T0000Z-220305T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
218 PM MST Fri Mar 4 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226...227...228...229...231...232...234...235 AND 236...

* Affected Area...Fire Weather Zones 226...227...228...229... 
  231...232...234...235 and 236.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
123 
WWUS85 KPUB 050237
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
737 PM MST Fri Mar 4 2022

...A Red Flag Warning will expire at 8 PM MST this evening for 
Fire Weather Zones 226 through 237, which includes all of the 
southeast plains...

...A Red Flag Warning has been issued from 10 AM to 5 PM Saturday
for gusty winds and low relative humidity for fire weather zones
230, 233, and 237, which includes Las Animas and Baca Counties...

COZ230-233-237-051845-
/O.EXP.KPUB.FW.W.0005.000000T0000Z-220305T0300Z/
/O.CON.KPUB.FW.W.0006.220305T1700Z-220306T0000Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
737 PM MST Fri Mar 4 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SATURDAY FOR FIRE WEATHER ZONES 230...233 AND 237...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR FIRE
WEATHER ZONES 230...233 AND 237...

* Affected Area...Fire Weather Zones 230...233 and 237.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Timing...Gusty west winds will continue across the southern 
  tier of Colorado through the early evening, with winds 
  diminishing through late evening. Gusty west winds are 
  expected to pick up again Saturday morning and continue 
  through the afternoon.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226>229-231-232-234>236-050345-
/O.EXP.KPUB.FW.W.0005.000000T0000Z-220305T0300Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
737 PM MST Fri Mar 4 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226...227...228...229...231...232...234...235 AND 236...

$$

Hodanish
178 
WWUS85 KPUB 050310
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
810 PM MST Fri Mar 4 2022

...A Red Flag Warning is in effect from 10 AM to 5 PM Saturday 
for gusty winds and low relative humidity for fire weather zones 
230, 233, and 237, which includes Las Animas and Baca Counties...

COZ230-233-237-051915-
/O.CON.KPUB.FW.W.0006.220305T1700Z-220306T0000Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
810 PM MST Fri Mar 4 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SATURDAY FOR FIRE WEATHER ZONES 230...233 AND 237...

* Affected Area...Fire Weather Zones 230...233 and 237.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Timing...Gusty west winds will continue across the southern 
  tier of Colorado through the early evening, with winds 
  diminishing through late evening. Gusty west winds are 
  expected to pick up again Saturday morning and continue 
  through the afternoon.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
326 
WWUS85 KPUB 051107
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
407 AM MST Sat Mar 5 2022

...A Red Flag Warning is in effect from 10 AM to 5 PM Saturday
for gusty winds and low relative humidity for fire weather zones
230, 233, and 237, which includes Las Animas and Baca Counties...

COZ230-233-237-060000-
/O.CON.KPUB.FW.W.0006.220305T1700Z-220306T0000Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
407 AM MST Sat Mar 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 230...233 AND 237...

* Affected Area...Fire Weather Zones 230...233 and 237.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Gusty west winds are expected to pick up late this morning
  and continue through the afternoon.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
127 
WWUS85 KPUB 052138
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
238 PM MST Sat Mar 5 2022

...A Red Flag Warning remains in effect until 5 PM Today for 
gusty winds and low relative humidity for fire weather zones 230, 
233, and 237, which includes Las Animas and Baca Counties...

COZ230-233-237-060000-
/O.CON.KPUB.FW.W.0006.000000T0000Z-220306T0000Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
238 PM MST Sat Mar 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 230...233 AND 237...

* Affected Area...Fire Weather Zones 230...233 and 237.

* Winds...West to Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
268 
WWUS85 KPUB 052335
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
435 PM MST Sat Mar 5 2022

...Red Flag Warning will expire at 5 PM this afternoon for fire 
weather zones 230, 233, and 237, which includes Las Animas and 
Baca Counties...

COZ230-233-237-060045-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-220306T0000Z/
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
435 PM MST Sat Mar 5 2022

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR  
FIRE WEATHER ZONES 230...233 AND 237...

A cold front will move across the remainder of far southern
Colorado around 5 pm this afternoon. Much cooler air will move
into the warned area and humidity values will quickly increase. 

$$

Hodanish

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 4, 10:53 AM MST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 4, 10:53 AM MST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1053 AM MST Fri Mar 4 2022

.SHORT TERM...(Today and tonight)
Issued at 344 AM MST Fri Mar 4 2022

Today...

A deepening longwave trough with an associated major shortwave
trough that is currently closed at the 500 mb level over southern
California is going to continue to propagate to the northeast
towards our region by later today. The wave will temporarily open up
at the 500 mb level and move over Colorado quickly. A surface low
will develop somewhere near the CO/NE/KS tri-state point as it
ejects out over the plains and undergo cyclogenesis. This tightening
of the gradient is going to increase winds out of the west to the
south of the low center over the plains. A blend of the ADJMAV and
NBM 90th percentile was utilized to increase winds a bit more and be
more in congruence with what the HRRR is displaying for potentially
higher winds. The downsloping component of these winds will allow
for adiabatically warming and temperatures could tie or break the
daily record for areas of the plains this afternoon, especially over
the Lower Arkansas River Valley. These winds, coupled with lower
relative humidity values, will result in critical fire weather
conditions over most of the plains, mainly east of the I-25
corridor. Highs will range from the mid 60s to low 80s over the
plains, with the warmest temperatures over the Lower Arkansas River
Valley. Highs will be generally in the upper 50s and low 60s for the
Upper Arkansas River Valley and San Luis Valley, and in the mid 20s
to 40s for high country.

Tonight...

Deterministic models have also been indicating that there will be
some moderate instability for this time of year with an area of PVA
moving over the southwestern portion of the CWA throughout the later
part of this evening and into early tomorrow morning. The NAM is
displaying some areas of CAPE values being anywhere between 100 and
200 J/kg. Given this, there will be the possibility of some
thundersnow showers over the Eastern San Juan Mountains, as well as
the southern San Luis Valley. Snow showers will spread further
eastward and over the Sangre de Cristo Mountains and Rampart Range.
Some of these showers could spill over the adjacent plains of the
Eastern Mountains, mainly west of the I-25 corridor, and Palmer
Divide. Highest total snowfall amounts will occur over the San Luis
Mountains, where as much as 18 inches of snow could be possible by
tomorrow morning for some areas along the western facing slopes.
Generally higher amounts of close to a foot of snow could also occur
over the Sawatch Range. Winds will slightly weaken and shift to a
more northwesterly flow throughout the night over most areas as
the low pressure center moves northeast of the CWA. Temperatures
will be generally in the 30s to low 40s over the plains, and teens
to 20s over most areas of high country, with single digits for
the highest peaks. -Stewey

.LONG TERM...(Saturday through Thursday)
Issued at 344 AM MST Fri Mar 4 2022

Key Messages:

1) Another Critical Fire weather day possible for Las Animas and
Baca Counties on Saturday

2) Prolonged snow continues for the Continental Divide through
Sunday

3) Best chance of showers across the plains on Sunday

An active weather pattern will continue through the extended as
several systems eject across CO from the mean troughing across the
west. First one will be exiting eastern CO on Saturday. Snow will
be ongoing across the Continental Divide with snow showers across
the Pikes Peak Region in the morning as a brief period of wrap
around precipitation around the western periphery of the upper
low impacts the Palmer Divide. System is a fast mover and
precipitation looks pretty spotty so not expecting any highlights
for the Pikes Peak region at this time with showers pulling off to
the north before another round develops in the afternoon
associated with some elevated moisture/instability. Across the
Continental Divide, have hoisted advisories and will keep these
going through the day even though there may be a brief lull in the
afternoon as shortwave ridging moves in. For the southern most
counties of the southeast plains, strong westerly winds in the
morning along with warm, dry air south of the cold front will
result in another potential critical fire weather day, and have
hoisted Fire Weather Watches for Las Animas and Baca counties for
late morning through the early evening period.

As the upper system exits, the cold front will make a more
concerted push southward across the plains during the evening,
putting an end to critical fire weather conditions by 6 PM. This
will usher in colder air for Sunday across the plains as the next
upper low drops through the western U.S. and moves across CO on
Sunday. Snow will ramp up again across the southwest/central
mountains Saturday night and continue into Sunday. There are still
some differences in the long range models as to intensity and
track of the system across CO which could change snowfall
accumulations for the southeast mountains and adjacent plains. But
with cooler air in place, a quick change over to snow can be
expected Sunday morning with precipitation filling in across the
Southeast Mtns, I-25 corridor and adjacent plains. Although all of
the models suggest some de-intensification of the upper low as it
tracks across CO, how closed off the mid level circulation
remains will determine how much easterly upslope flow will funnel
up the Arkansas River valley to help enhance snowfall. This is
still a bit of a wild card but there is the potential for light to
moderate accumulations which could continue into Sunday evening
across the southeast mountains/adjacent plains and Raton Ridge
region with another round of wrap around precipitation and
elevated instability. Further highlights (low end Advisories) may
be needed for the Southeast mountains, and the Palmer Divide and
Raton Ridge regions on Sunday, but with details on the storm
intensity and track still prone to change will hold off on
issuances for now.

Below normal temperatures will continue for Monday with yet
another system dropping in from the northwest. This system is a
little more starved for moisture but will spread another round of
light snow across the mountains and adjacent plains through Monday
night. Extended models/ensembles are grouped in two camps with
Canadian and EC dropping energy on a more western track across UT
before lifting it northeastward across NM. GFS is weaker and
farther north with the track. So will have to see how this
evolves.

After another warm up expected for Tuesday and Wednesday ahead of another
system which is advertising another round of snow and
significantly colder air for Thursday. This would be well below
average temperatures for this time of year. Cooled MaxT grids off
a few degrees for now but stuck pretty close to model blends. -KT

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1052 AM MST Fri Mar 4 2022

VFR conditions expected at COS and PUB over the next 24 hours,
with breezy west to southwest winds of 15-25kts expected at
terminals by 20Z. Could see a few showers over the higher terrain
west of the terminals this afternoon, though should not effect the
terminals. Cold front looks to move across northeastern Colorado
early tomorrow morning, which should reach COS around 12Z, with
breezy northerly winds in its wake. Could also see a few showers
along the Palmer Dvd early tomorrow morning.

Mainly VFR conditions expected at ALS over the next 24 hours, with
breezy southerly winds of 15-25kts expected by 20Z. Scattered showers
expected across the higher terrain west and east of the terminal this
afternoon, with the potential for seeing a brief shra/shsn at the
terminal through the evening, which could produce brief MVFR
conditions.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MST this evening for COZ226>237.

Fire Weather Watch from Saturday morning through Saturday
afternoon for COZ230-233-237.

Winter Weather Advisory from 2 PM this afternoon to 5 PM MST
Sunday for COZ058-060.

Winter Storm Warning until 5 PM MST Sunday for COZ068.

&&

SHORT TERM...STEWARD
LONG TERM...KT
AVIATION...MW
Hazardous weather outlook, Mar 4, 5:52 AM MST, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
552 AM MST Fri Mar 4 2022

COZ058>089-093>099-051300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
552 AM MST Fri Mar 4 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected across all of the
plains later this morning and throughout the early evening, mainly
east of the I-25 corridor. Snow showers will move in later this
evening over the Central Mountains and then spread over the San Luis
Valley, Upper Arkansas River Valley, Eastern Mountains and adjacent
plains by later this evening. A few thundersnow showers will be
possible over the San Juan Mountains and the southern San Luis
Valley.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions will be possible Saturday across
Las animas and Baca counties as gusty winds and low relative
humidity values return to portions of southern Colorado.

Snow will continue across the Continental Divide, with a brief
lull Saturday afternoon, before increasing in intensity again
Saturday night and Sunday. Snow showers will spread eastward into
the southeast mountains and adjacent plains on Sunday with light
to locally moderate accumulations possible, especially for the
southeast mountains. Portions of the Interstate 25 corridor could
also pick up some light snow accumulations on Sunday and Sunday
night, mainly over the Palmer Divide and south of Colorado City to
the Raton Pass. Snow will end from west to east Sunday night.

The heaviest accumulations will impact the eastern San Juan
mountains where 1 to 2 feet of snow will be possible. The
remainder of the mountains will see between 4 and 12 inches with
the heaviest accumulations across the Sawatch and Mosquito
mountains and the higher peaks of the Sangre De Cristo mountains.
The lower elevations will see between 1 and 4 inches though
snowfall amounts are still prone to change across the southeast
mountains and I-25 corridor depending on how the system evolves.

Another round of light snow will be possible on Monday in and near
the mountains. Dry and warmer weather will spread in for Tuesday
and Wednesday with the potential for another round of snow and
much colder temperatures for Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely later this evening for the mountains.

STEWARD/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:48 AM MSTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more72 hr
Mar 4, 3:54 AM MSTFire Weather WatchPUBBaca, Las Animas10 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.